advertisement
Question
Posted by: Susan | 2011/05/11

Mirena

I have had 2 Mirena devices over the last 10 years and have been exceptionally satisfied with this method of birth control. I did not expereince any cramping, spotting or side effects per se, in fact I have not had a period in 10 years which is great! Weight gain wasnt noticeable at all, but I do battle to lose weight.

However side effect has most definitely been the increased hair growth on my body, dark hair and longer lenght. The worst part of this is the facial hair on my chin area, I am obsessed about this hair and cary tweezers wherever I go. The body hair is not really an issue as waxing takes care of this, please do take this into consideration.

My question is - I am due to repalce the Mirena for the third time but I would revert back to the pill if I knew the facial hair growth would disappear if I take the Mirena out. Please advise if this would be the case?

Please advise Is depression is a side effect of Mirena as I have battled on and off with this for years? I also do not lose weight easily and am starting to think that maybe the pill may be the answer although this is just another form of homones to the Mirena.

I do suffer from anxiety and my depression did not improve when I tried a couple of anti-depressants, in fact I felt much wose. No inclination to do anything, life was an effort and the final straw was the total loss of sex drive from the anti-depressants(not Mirena) that put a strain on my marriage.

Please think very carefully before merrily taking anti-depressants, I was hoping that these would be a miracle cure and a happy pill to fix everthing, not the case at all. The withdrawal symptoms from Cimpramal were truly awful, even though I decreased the dosage and went off the pills over time. I would hate to experience the withdrawal symptoms ever again, dreadful night sweats, flu like symptoms, flashes of light and pain in your brain.

Thank you

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

It is hard to say whether the Mirena is responsible for your symptoms. These are not common problems with the Mirena, but there are always exceptions.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: gynaedoc | 2011/05/13

It is hard to say whether the Mirena is responsible for your symptoms. These are not common problems with the Mirena, but there are always exceptions.

Best wishes

Reply to gynaedoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement